PDA

View Full Version : help me in these Qs



azaheer
06-03-2006, 08:16 AM
I had my exam today:eek:


i hope i did well:rolleyes:
but there was a couple of Qs that confused me:confused:


MCQ
what is a poor choice of drug for treating diabetes in an old woman with congestive hert failure:

a- insulin
b-metformin
c-Glipizide
d-Glyburide


true or false
the following are/is adverse effect/s of Dexamethasone:

a-glucoma
b-peptic ulcer
c-hyperglycemia
d-hypertension

md90
06-03-2006, 10:42 AM
what is a poor choice of drug for treating diabetes in an old woman with congestive hert failure:
a- insulin
b-metformin
c-Glipizide
d-Glyburide

My choice would be "b-Metformin", why? Metformin--it's major adverse effect is lactic acidosis and think what happens when your body is in lactic acidosis.... whereas Glipizide and Glyburide are second generation Sulfonylureas--side effects are hypoglycemia, weight gain, and hypersensitivity; Insulin--side effects are usually hypoglycemia and hypersensitivity (rare);

md90
06-03-2006, 11:02 AM
the following are/is adverse effect/s of Dexamethasone:

a-glucoma
b-peptic ulcer
c-hyperglycemia
d-hypertension

First, what is Dexamethasone? --corticosteroid; then being a steroid...
what are the side effects? There are many side effects... but visualize what happens to a person who is on steroids...glaucoma, hypertension are true; peptic ulcer is from the effects of Cushing Syndrome which can be a toxicity; and blood sugars need to be monitored... can be a new onset of diabetes... so all is true..

azaheer
06-03-2006, 11:48 AM
My choice would be "b-Metformin",

:cry:
booooh,i chose:


a- insulin





... so all is true..

:D
what a releif

thank you md90
i admire your analyzing way

md90
06-03-2006, 03:13 PM
ur welcome... and thank you for the questions..

IMG SURVIVOR
07-10-2006, 05:53 PM
steroids dont give glaucoma they give cataratcs

md90
07-10-2006, 08:03 PM
IMG, corticosteroids can cause either glaucoma or cataracts..

IMG SURVIVOR
07-10-2006, 11:07 PM
True md90 it can give you glaucoma, the only eye side effect in top of my head was cataracts not glaucoma.

md90
07-11-2006, 12:15 AM
no prob IMG... just wanted to make sure that you knew that it could cause either one.... as goljan says... "and if you get that question on the exam, can get another point" :o)







Copyright © 2003-2018 ValueMD, LLC. All rights reserved.